Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Should I just ask my doctor?

OK I have been taking Zoloft for 8 yrs. now with up and down doses until we got it right. The reason I began to take it bc there were things happening in my life that I could not handle emotionally so this helped me out now that I feel better I'd like to stop taking it. I want to slowly taper off it but do you think I should just do it on my own or should I let my doctor know. the reason I want to stop is bc it is interfering with my sex life and now my doctor switched me to Cymbalta and nothing has changed well it's only been 1 wk. but I'd rather much stop all together :/
Thank You!

Answer Question
 
Anonymous

Asked by Anonymous at 1:50 PM on May. 28, 2011 in Health

Answers (6)
  • Check with your doctor.
    meooma

    Answer by meooma at 1:51 PM on May. 28, 2011

  • Yes I would ask my doctor...........I don't think tapering on your own is a safe thing to do but thats just my opinion
    lildylant

    Answer by lildylant at 1:51 PM on May. 28, 2011

  • Why wouldn't be safe?
    What could happen?
    Just Curious!
    Thanks!
    Anonymous

    Comment by Anonymous (original poster) at 1:58 PM on May. 28, 2011

  • Yes please let your Dr know, this is the more safe method and your Dr will know how quick you can stop or slow the medication and all together stop. Sometimes when we try to stop med's without the Dr knowledge you could cause more damage to yourself, so please be on the safe side and go thru your Dr. It's your right to refuse medications but do it the safe way.
    Good Luck
    Esam

    Answer by Esam at 2:00 PM on May. 28, 2011

  • SSRI induced mania is a very real side effect of non-monitored SSRI withdrawl (sometimes called Bipolar III)
    http://www.neurotransmitter.net/admania.html
    Link includes study abstracts.
    Jenny-talia

    Answer by Jenny-talia at 2:10 PM on May. 28, 2011

  • I think you should give the Cymbalta time to work before doing anything. I'm on Cymbalta for depression among other things, and it can take up to 6 weeks for it to completely be in your system to where it is affecting you. It didn't take that long for me, but it does for some people. Give it a chance, and then if you still want to be off your meds, talk to your doctor. There can be serious side effects from abruptly stopping your meds: anything from mania to thoughts of suicide to severe depression.
    lovingmy4babies

    Answer by lovingmy4babies at 3:20 PM on May. 28, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.